Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

April 6, 201412 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Apr 6, 2014, 2:13 PM EDT for 12 counties in Georgia. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2014, 2:13 PM EDT (18:13 UTC)
Expired
Apr 6, 2014, 4:00 PM EDT
In force
107 min
Issued by
NWS Atlanta, GA

Counties Chattahoochee County, GA, Crisp County, GA, Dooly County, GA, Macon County, GA, Marion County, GA, Muscogee County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Webster County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WWUS82 KFFC 061813
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT SUN APR 6 2014

GAZ089>093-102>108-062000-
213 PM EDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX...WEBSTER...
SUMTER...STEWART...SCHLEY...PULASKI...MUSCOGEE...MARION...MACON...
CHATTAHOOCHEE...CRISP AND DOOLY COUNTIES UNTIL 400 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS THESE COUNTIES AND 
LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. .

RUNOFF FROM THIS RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND DITCHES AS WELL AS 
FARMLANDS AND WOODLANDS ALONG THE BANKS OF CREEKS AND STREAMS ACROSS 
PORTIONS OF WILCOX...WEBSTER...SUMTER...STEWART...SCHLEY... 
PULASKI...MUSCOGEE...MARION...MACON...CHATTAHOOCHEE...CRISP AND 
DOOLY COUNTIES. THIS INCLUDES AREAS AROUND COLUMBUS...CUSSETA... 
AMERICUS...CORDELE...PRESTON...RICHLAND...BUENA VISTA...ELLAVILLE... 
OGLETHORPE...VIENNA...ROCHELLE AND HAWKINSVILLE. 

&&

LAT...LON 3185 8395 3191 8394 3192 8492 3200 8507
      3213 8507 3226 8490 3232 8501 3243 8497
      3261 8508 3252 8445 3237 8432 3245 8416
      3238 8385 3229 8384 3229 8361 3240 8350
      3227 8335 3198 8329 3185 8318 3179 8380
TIME...MOT...LOC 1804Z 256DEG 39KT 3213 8441

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 6, 7:51 AM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, Apr 6, 7:51 AM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT SUN APR 6 2014

.PREV DISCUSSION... /ISSUED 442 AM EDT SUN APR 6 2014/

.SHORT TERM /TODAY THROUGH MONDAY/...
ACTIVE SHORT TERM ALMOST ENCOMPASSING THE ENTIRE EVENT OF CONCERN.
GUIDANCE IN FAIRLY GOOD AGREEMENT WITH MAIN INFLUENCING FEATURES AS
A HYBRID CAD WEDGE BUILDS IN FROM THE NORTHEAST...WHILE A DEEPENING
SFC LOW AND STRONG SHORTWAVE TRACKING NW OF THE AREA TRANSPORT AN
ONSLAUGHT OF OVERRUNNING DEEP GULF MOISTURE FROM THE SOUTHWEST. NOT
ONLY IS THERE HEAVY RAIN AND FLOODING CONCERNS MAINLY TONIGHT INTO
MONDAY...BUT ALSO STRONG TO SEVERE POTENTIAL MONDAY AFTERNOON GIVEN
THE HIGH SHEAR LOW CAPE ENVIRONMENT. HAVE TRENDED DEFINITE POPS FROM
THE SOUTH TO NORTHWEST TO EAST THROUGH THE PERIOD AS STRONG
ISENTROPIC LIFT IS ON TAP FOR TODAY...THEN STRONGER UPPER LEVEL
DYNAMICS AND PVA KEEP POPS UP WITH THE APPROACH OF THE LOW TONIGHT
THROUGH MONDAY.

FOR QPF...SEE HYDROLOGY SECTION BELOW.

FOR THUNDERSTORM POTENTIAL...
HAVE KEPT MAINLY SLIGHT CHANCE THUNDER FOR SOUTHERN TIER OF CWA THIS
AFTERNOON...BUT POTENTIAL INCREASES DURING THE DAY MONDAY AS
GUIDANCE TRENDING SLIGHTLY HIGHER INSTABILITY THAN PREVIOUS RUNS. BY
18Z MONDAY THERE LOOKS TO BE 400-600 J/KG OF MUCAPE MAINLY ACROSS
CENTRAL GA AND 200-400 J/KG IN NORTH GA EXCEPT FOR NORTHEAST OF THE
ATLANTA METRO AREA WHERE THE WEDGE SHOULD LINGER AND PRIMARILY
STABILIZE THE ENVIRONMENT. THE NAM LOOKS TO HOLD ON TO THE WEDGE THE
BEST WHILE CAD EROSION TYPICALLY TAKES LONGER THAN GUIDANCE SUGGESTS
SO HAVE TRENDED THUNDER COVERAGE ACCORDINGLY. THE SHEAR ENVIRONMENT
IS VERY SUPPORTIVE OF SEVERE POTENTIAL GIVEN 0-1 KM BULK OF 35-45
KTS...0-1 HELICITY OF 300-400 M2S2 IN THE NE WEDGED PORTION AND
200-300 M2S2 ELSEWHERE...LOCAL SHERB PARAMETER JUST ABOVE 1.0 ACROSS
MUCH OF AREA...AND 0-6 KM BULK OF 60-70 KTS NEAR THE WEDGE AND 50-60
KTS FARTHER SOUTH. NEEDLESS TO SAY ANY SLIGHT INCREASE IN
AVAILABLE INSTABILITY WOULD MAKE FOR A VERY INTERESTING AFTERNOON
ON MONDAY. THE MAIN THREATS LOOK TO BE DAMAGING WINDS AND ISOLATED
TORNADOES MAINLY ACROSS CENTRAL GA AND SOUTHWESTERN PORTIONS OF
NORTH GA INCLUDING THE ATLANTA METRO AREA. THE THREAT IS POSSIBLE
A BIT FARTHER NW OF THE CURRENT DAY 2 SLIGHT RISK FROM
SPC...MAINLY BECAUSE OF THE PRESENCE THE LINGERING WEDGE FRONT
COULD PLAY WITH PROVIDING A MORE STEADY SOURCE OF LOW LEVEL
VORTICITY FOR ANY NEARBY STORM DEVELOPMENT...BUT AGREE BEST
COUPLING OF CAPE AND SHEAR REMAINS IN CENTRAL GA.

FOR TEMPS...MINOR ADJUSTMENTS TO BLEND OF GUIDANCE AND KEPT SLIGHTLY
COOLER IN THE NORTHEAST DUE TO WEDGE.

BAKER

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS IN GOOD AGREEMENT THROUGH THE LONG TERM. THE MAIN TROUGH WILL
MOVE ACROSS THE CWA LATE TUESDAY/TUESDAY NIGHT BRINGING A CHANCE OF
SHOWERS. AFTER THIS PASSES THROUGH THE REST OF THE LONG TERM WILL
REMAIN DRY. A NORTHWEST FLOW AND THE SURFACE HIGH SETTLING IN OVER
THE CWA WEDNESDAY AND WEDNESDAY NIGHT WILL BRING ANOTHER COLD NIGHT
TO THE CWA WITH TEMPERATURES DROPPING INTO THE 30S. AFTER WEDNESDAY
NIGHT A MORE ZONAL SETS UP OVER THE CWA BRINGING A GOOD MODERATION
IN TEMPERATURES.

17

&&

.HYDROLOGY...
GUIDANCE NOT IN THAT GOOD OF AGREEMENT...BUT A GENERAL BLEND LOOKED
THE MOST REASONABLE THROUGH 12Z MONDAY...THEN WENT WITH HPC GUIDANCE
THE REST OF MONDAY. THIS RESULTED IN STORM TOTALS OF 2 TO 3 INCHES
ACROSS THE CWA...WHILE THE HEAVIEST PERIOD LOOKS TO BE TONIGHT INTO
MONDAY AS NORTH GEORGIA COULD SEE 2 TO 2.5 INCHES. HAVE THEREFORE
ISSUED A FLOOD WATCH FROM 00Z MONDAY TO 00Z TUESDAY NORTH OF A
BUCHANAN...TO ROSWELL...TO WINDER...TO DANIELSVILLE LINE. THE REST
OF THE CWA LOOKS TO MAINTAIN THE QPF BETTER GIVEN THE AMOUNT AND
TIMING DIFFERENCES.

HIGHER AMOUNTS ARE POSSIBLE GIVEN THE HIGHLY EFFICIENT GULF MOISTURE
FORECAST. GUIDANCE IN GOOD AGREEMENT WITH PWATS NEAR 1.5 INCHES
THROUGH TONIGHT THEN UP TO 1.6-1.7 INCHES IN CENTRAL GA
MONDAY...WHICH IS AT OR ABOVE THE 99TH PERCENTILE WHEN COMPARED TO
LOCAL CLIMO.

&&

.AVIATION...
06Z UPDATE...
INITIAL VFR CONDITIONS LOWERING TO MVFR CIGS DURING DAY THEN IFR
LEVELS TONIGHT WITH GULF MOISTURE AND PRECIP CHANCES ON THE RISE.
FOR NORTHERN SITES...CIGS MAY HOVER NEAR 2500-3500 FT UNTIL AFTER
21-22Z THEN CONTINUE DOWNWARD TREND...WHILE SOUTHERN SITES A BIT
SOONER. WINDS SHOULD BECOME NE BY EARLY MORNING UNDER 7 KTS THEN
SWING EAST TO SOUTHEAST THIS AFTERNOON AND TONIGHT WITH MAGNITUDES
GRADUALLY INCREASING TO NEAR 10-12 KTS GUSTING 16-20 KTS AFTER
23-03Z. SLIGHTLY LOWER MAGNITUDES FOR THE SOUTHERN SITES. VSBYS
ALSO LOOKING TO REDUCED TO MVFR LEVELS AFTER ABOUT 00Z AND MAY
TAKE LONGER TO OCCUR FOR KATL. BEST CHANCE FOR SHRA ONSET AFTER
09Z THIS MORNING FOR KCSG AND KMCN...THEN 18Z FOR NORTH.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON CIGS AND PRECIP TIMING.
HIGH ON ALL ELSE.

BAKER

&&

.AVIATION...
12Z UPDATE...
PRECIP TRENDING NORTH A BIT QUICKER AND CIG REDUCTION A BIT SLOWER
FOR MOST SITES. STILL INITIAL VFR CONDITIONS LOWERING TO MVFR CIGS
DURING DAY THEN IFR LEVELS TONIGHT WITH GULF MOISTURE AND PRECIP
CHANCES ON THE RISE. FOR NORTHERN SITES...CIGS MAY WAIVER FROM NEAR
2500-4000 FT UNTIL AFTER 21-22Z THEN CONTINUE DOWNWARD TREND...
WHILE SOUTHERN SITES A BIT SOONER. INITIAL NE WINDS UNDER 7 KTS AT
MOST SITES SHOULD SWING EAST TO SOUTHEAST THIS AFTERNOON AND
TONIGHT WITH MAGNITUDES GRADUALLY INCREASING TO NEAR 14-16 KTS
GUSTING 20-24 KTS AFTER 03Z. SLIGHTLY LOWER MAGNITUDES FOR THE
SOUTHERN SITES. VSBYS ALSO LOOKING TO REDUCED TO MVFR LEVELS AFTER
ABOUT 00Z AND MAY TAKE LONGER TO OCCUR FOR KATL. THUNDER CHANCES
ON INCREASE AFTER 15-18Z MONDAY SO STARTED PROB30 AT KATL.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON CIGS AND PRECIP TIMING.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  52  66  50 /  90 100 100  40
ATLANTA         63  55  67  49 / 100 100 100  20
BLAIRSVILLE     62  47  60  47 /  70 100 100  20
CARTERSVILLE    66  54  67  47 / 100 100 100  20
COLUMBUS        66  58  74  51 / 100 100 100  30
GAINESVILLE     62  51  59  49 /  90 100 100  30
MACON           65  57  74  54 / 100  90 100  50
ROME            65  54  68  48 /  90 100 100  20
PEACHTREE CITY  64  55  70  47 / 100 100 100  20
VIDALIA         69  61  74  61 / 100  50 100  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...FANNIN...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON...
LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...BAKER
LONG TERM....17
AVIATION...BAKER
Hazardous weather outlook, Apr 6, 12:15 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT SUN APR 6 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1215 PM EDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
HEAVY RAIN EXPECTED TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA.

A STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY CONTINUES TO
STRENGTHEN AND SPREAD SHOWERS ACROSS MUCH OF CENTRAL GEORGIA TODAY.
THESE SHOWERS ARE EXPECTED TO SPREAD ACROSS NORTH GEORGIA LATER THIS
AFTERNOON AND EVENING...  AND CONTINUE OVERNIGHT. SOME OF THE
RAINFALL COULD BE HEAVY TONIGHT WHICH COULD RESULT IN FLOODING OF
STREAMS AND RIVERS. FOR THIS REASON A FLOOD WATCH HAS BEEN ISSUED
FOR MUCH OF NORTH GEORGIA FOR TONIGHT AND MONDAY. SEE THE LATEST
FLOOD WATCH STATEMENT FOR MORE INFORMATION.

ALSO...THERE IS A RISK OF THUNDERSTORMS ACROSS WEST AND CENTRAL
GEORGIA THIS AFTERNOON AND TONIGHT. HOWEVER... INSTABILITY WILL BE
LIMITED AND THEREFORE SEVERE STORMS ARE NOT EXPECTED THROUGH
TONIGHT. AS THE UPPER SYSTEM MOVES CLOSER TO THE REGION LATE
TONIGHT... SHEAR AND INSTABILITY WILL INCREASE ACROSS WEST GEORGIA
AND THIS MAY ALLOW A FEW THUNDERSTORMS TO BECOME STRONG WITH GUSTY
WINDS TOWARD MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AS THE STORM SYSTEM CONTINUES TO MOVE EAST MONDAY...SHEAR AND
INSTABILITY WILL CONTINUE TO INCREASE...ESPECIALLY ACROSS CENTRAL
GEORGIA MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO INCREASE ACROSS CENTRAL GEORGIA. WITH THE ADDED INSTABILITY OF
DAYTIME HEATING...A FEW STORMS COULD BECOME SEVERE ACROSS PARTS OF
NORTH AND CENTRAL GEORGIA. ALTHOUGH DAMAGING WINDS WILL BE THE MAIN
STORM THREAT... AN ISOLATED TORNADO CANNOT BE RULED OUT ON MONDAY.
THE SEVERE STORM THREAT WILL BE MAINLY ALONG AND SOUTH OF A LINE
FROM LA GRANGE TO FOREST PARK TO ATHENS.

HEAVY RAIN WILL CONTINUE ACROSS NORTH GEORGIA MONDAY AND FOR THIS
REASON THE FLOOD WATCH CONTINUES IN EFFECT THROUGH MONDAY. SEE THE
LATEST FLOOD WATCH STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 6, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT SUN APR 6 2014

GAZ089>093-102>108-062000-
213 PM EDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX...WEBSTER...
SUMTER...STEWART...SCHLEY...PULASKI...MUSCOGEE...MARION...MACON...
CHATTAHOOCHEE...CRISP AND DOOLY COUNTIES UNTIL 400 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS THESE COUNTIES AND
LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. .

RUNOFF FROM THIS RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND DITCHES AS WELL AS
FARMLANDS AND WOODLANDS ALONG THE BANKS OF CREEKS AND STREAMS ACROSS
PORTIONS OF WILCOX...WEBSTER...SUMTER...STEWART...SCHLEY...
PULASKI...MUSCOGEE...MARION...MACON...CHATTAHOOCHEE...CRISP AND
DOOLY COUNTIES. THIS INCLUDES AREAS AROUND COLUMBUS...CUSSETA...
AMERICUS...CORDELE...PRESTON...RICHLAND...BUENA VISTA...ELLAVILLE...
OGLETHORPE...VIENNA...ROCHELLE AND HAWKINSVILLE.

&&

LAT...LON 3185 8395 3191 8394 3192 8492 3200 8507
      3213 8507 3226 8490 3232 8501 3243 8497
      3261 8508 3252 8445 3237 8432 3245 8416
      3238 8385 3229 8384 3229 8361 3240 8350
      3227 8335 3198 8329 3185 8318 3179 8380
TIME...MOT...LOC 1804Z 256DEG 39KT 3213 8441

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:38 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 77 more46 hr
Apr 6, 3:58 PM EDTSpecial Weather StatementFFCChattahoochee, Crisp, Dooly, Macon, Marion, Muscogee and 4 more2 hr

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.